Existence of a stationary wave for the discrete Boltzmann equation in the half space

Shuichi Kawashima, Shinya Nishibata

    Research output: Contribution to journalArticlepeer-review

    15 Citations (Scopus)

    Abstract

    We study the existence and the uniqueness of stationary solutions for discrete velocity models of the Boltzmann equation in the first half space. We obtain a sufficient condition that guarantees the existence and the uniqueness of solutions connecting the given boundary data and the Maxwellian state at a spatially asymptotic point. First, a sufficient condition is obtained for the linearized system. Then this result as well as the contraction mapping principle is applied to prove the existence theorem for the nonlinear equation. Also, we show that the stationary wave approaches the Maxwellian state exponentially at a spatially asymptotic point. We also discuss some concrete models of Boltzmann type as an application of our general theory. Here, it turns out that our sufficient condition is general enough to cover many concrete models.

    Original languageEnglish
    Pages (from-to)385-409
    Number of pages25
    JournalCommunications in Mathematical Physics
    Volume207
    Issue number2
    DOIs
    Publication statusPublished - 1999

    All Science Journal Classification (ASJC) codes

    • Statistical and Nonlinear Physics
    • Mathematical Physics

    Fingerprint

    Dive into the research topics of 'Existence of a stationary wave for the discrete Boltzmann equation in the half space'. Together they form a unique fingerprint.

    Cite this